Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Took plan B after sexual intercourse. Feeling nauseous, got early period. Could I be pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12189 Questions
Question
Hello I had sex on March 26th and we used a condom but after he came the condom was stuck inside me. We got it out and I took a Plan B within the next 8hrs just to be safe. It has been almost 2 weeks and I've been feeling nauseous a lot but my period came on earlier this week. Is it possible I could be pregnant?
Posted Sun, 5 May 2013 in Early Pregnancy Signs and Symptoms
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Hello,
Thanks for posting your query.
Since you took Plan B within 8 hours, the chances of pregnancy are less than 5 %.
Having periods earlier this week rules out the chances of having a pregnancy. It is common to have some side effects like nausea, stomach upset, breast tenderness, etc after taking Plan B due to the higher dose of hormones in the pill.
Please do not worry. The symptoms will subside in a week or two.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Took plan B after sexual intercourse. Feeling nauseous, got early period. Could I be pregnant? 26 hours later
Thank you so much this makes me feel a little better. I also had another concern. I rember the exact time frame I took the pill, it was about 8-12hrs later. Does this make a difference? Also as I said previously my period showed up at it's normal schedule but my flow seemed different and I've been getting headaches. Is it just the effects of the Plan B? I apologize if I'm asking the same questions I just want to be entirely sure. Thank you in advance.
 
 
Answered by Dr. Rakhi Tayal 2 hours later
Hello.
Thanks for writing again.
Plan- B if taken within 12 hours shows more than 95% protection against pregnancy. In your case, the pregnancy is ruled out. So, do not worry.
The mild headaches could be related to stress and anxiety. Just relax. This will subside on its own without any treatment.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards
Above answer was peer-reviewed by
 
Follow-up: Took plan B after sexual intercourse. Feeling nauseous, got early period. Could I be pregnant? 2 days later
That makes sense. Thank you so very much for your help. I'm feeling much more at ease :-)
 
 
Answered by Dr. Rakhi Tayal 6 hours later
Hi,
Thank you.
I am glad I could help.
You can consult me again directly through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.
I wish you the very best in whatever you do.
Warm regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor